MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL
Model Number 45-750812
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The delivery pusher was returned for evaluation.The implant coil was not attached to the pusher.No damage was observed on the delivery pusher.The monofilament was visible within the distal segment, near the heater coil.One fluoroscopic image was provided and reviewed.The image confirms a stretched proximal coil.Based on the information provided, a definitive root cause cannot be determined.
 
Event or Problem Description
It was reported that while attempting to pull the azur coil back, it was noted that the coil had become detached in the catheter.The coil was pushed with a 3cc syringe with saline.At that time it was noted that part of the coil wire was still attached to the coil.An attempt was made to retrieve the coil with a snare device, but it was unsuccessful and the coil was left behind.The patient's current status is reported to be fine.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6452437
Report Number2032493-2017-00080
Device Sequence Number10909616
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)160418(17)210418(10)16041811
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/18/2021
Device Model Number45-750812
Device Lot Number16041811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2017
Initial Report FDA Received Date04/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight102